Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at May 30, 2021, 3:43 PM EDT for Brevard County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2021, 3:43 PM EDT (19:43 UTC)
- Expired
- May 30, 2021, 4:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Melbourne, FL
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 47 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.7 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 489 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
825
WWUS82 KMLB 301943
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
343 PM EDT Sun May 30 2021
FLZ147-302015-
Northern Brevard County FL-
343 PM EDT Sun May 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREVARD COUNTY UNTIL
415 PM EDT...
At 342 PM EDT, Doppler radar was tracking a strong thunderstorm over
Port Saint John, moving northeast at 10 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Titusville, Sharpes, Port Saint John, Space Coast Airport and
Canaveral Groves.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2841 8083 2847 8088 2847 8087 2849 8088
2850 8088 2851 8089 2851 8091 2852 8091
2853 8093 2864 8080 2845 8064
TIME...MOT...LOC 1942Z 232DEG 9KT 2849 8079
$$
PendergrastWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at May 30, 10:29 AM EDT, 5 hours 14 minutes earlier.
Area forecast discussion, May 30, 10:29 AM EDT, 5 hours 14 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1029 AM EDT Sun May 30 2021 .DISCUSSION... ...Strong to Isolated Severe Storms Possible This Afternoon and Evening... Hi-resolution guidance continue to support an active afternoon and evening with scattered to numerous showers and lightning storms developing along seabreeze and other mesoscale boundaries, further aided by cold temperatures and P.V.A. in the mid levels of the atmosphere. Initial chances for lightning storms will be along the east coast sea breeze generally after 1 or 2 PM with some lightning storms also approaching Lake county and areas along the Kissimmee River after 3 PM on the west coast sea breeze. After, coverage and intensity of showers/storms will continue to increase across the interior through the remainder of the afternoon into early this evening as several boundary interactions occur as well as the east/west coast sea breeze collision. Some westerly flow is expected to bring showers and storms back toward the east coast early this evening. In addition to frequent lightning, the environment remains supportive of strong storms producing small hail and gusty winds to around 50 mph as well as some reaching severe criteria with hail to around 1 inch diameter and damaging wind gusts to 60 mph. More confidence in the strongest convection is south of a Leesburg-Sanford-New Smyrna Beach line and further increasing from Orlando southward. Some locations may also see upwards of 2-3 inches of rain, especially where storms slow down on larger scale boundary collisions. From previous....Showers and storm coverage will decrease over land areas past midnight, but lingering S/W trough across the region may continue to develop scattered showers and isolated storms over the waters overnight. Developing low level easterly flow may bring some showers back onshore along the coast through early Monday morning. Highs will reach the mid-upper 80s along the coast today, with upper 80s/low 90s over the interior. Overnight lows will range from the upper 60s to low 70s. && .AVIATION... VFR conditions generally expected through the morning hours except some MVFR ceilings could linger in the LEE-SFB-DAB corridor near the front. Higher shower and storm coverage then expected into the afternoon and evening, with some strong to isolated severe storms possible. This activity will be able to produce tempo IFR/MVFR conditions as well as strong gusty winds. Could see some isolated storms along the sea breeze MLB-SUA early afternoon, but otherwise highest coverage will initially be across the interior as sea breeze boundaries push inland and collide. However, showers/storms may be able to slowly migrate back toward the coast through late afternoon/evening. && .MARINE... Today-Tonight (modified previous)...Weak front will remain stalled near the Volusia County waters through today, with winds briefly becoming W/NW behind the boundary this morning. Otherwise, W/SW winds up to 10-15 knots will weaken briefly and become more variable before picking up again out of the E/SE into the afternoon/evening with the development of the sea breeze. Seas will range from 2-3 feet. Isolated lightning storms could form along the east coast sea breeze near the Intracoastal Waterway early this afternoon, possibly pushing back toward the nearshore waters. Highest coverage of showers and storms will then shift toward the interior, but some storms could push back toward the east coast early this evening. && .FIRE WEATHER... Previous discussion...Increasing moisture and a gradual increase in onshore winds into early this week will keep RH values above critical values. Main concern will be greater afternoon storm coverage today and tomorrow, which will lead to an increased threat of lightning strike induced brush fires. && .PRELIMINARY POINT TEMPS/POPS... DAB 85 70 83 71 / 30 20 30 20 MCO 91 70 87 70 / 60 40 40 20 MLB 88 71 84 73 / 60 50 50 40 VRB 88 70 84 71 / 60 50 50 50 LEE 90 70 88 70 / 50 30 30 10 SFB 90 70 86 70 / 50 30 40 20 ORL 91 72 87 71 / 60 40 40 20 FPR 89 69 84 70 / 60 50 50 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Combs/Spratt/Haley
Hazardous weather outlook, May 30, 11:57 AM EDT, 3 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1157 AM EDT Sun May 30 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-302000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1157 AM EDT Sun May 30 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous showers and lightning storms expected across the area this afternoon and evening, as the sea breeze boundaries move inland and collide across the interior. Strong to isolated severe storms will be possible, with the main threats including wind gusts up to 40 to 60 mph, small to 1 inch diameter hail, frequent lightning strikes and locally heavy rainfall. Isolated storms are possible closer to the coast on the east coast sea breeze early this afternoon, but the greatest storm coverage and threat for any stronger storms will initially be across the interior this afternoon, south of northern Lake and Volusia counties. However, some of this activity may then slowly push back toward coast and offshore, especially from Brevard County southward, late in the afternoon and evening. .FLOOD IMPACT... Locally heavy rainfall of 2 to 3 inches will be possible with slower moving storms this afternoon and evening, which may produce minor flooding of area roadways and poor drainage areas. .RIP CURRENT IMPACT... There is a Moderate risk of life-threatening rip currents at all central Florida Atlantic beaches. If you plan to enter the surf today, do so only within sight of a lifeguard, and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... A few storms may develop along the sea breeze east of I-95 early this afternoon early this afternoon, but then storms will increase across the interior through this afternoon, and may be able to slowly shift back toward the coast and offshore through this evening, mainly from the Cape southward. Stronger storms will be able to produce wind gusts in excess of 35 knots, especially across interior lakes. A couple of severe storms may also occur and could produce winds gusts up to 50 knots and hail up to one inch in diameter. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Lingering moisture across the region will be able to produce scattered lightning storms each afternoon from Monday onward. A few strong storms may contain gusty winds, hail, and frequent lightning strikes, especially on Monday. Cloud to ground lightning could also ignite new wildfires. A Moderate risk of dangerous rip currents will continue through Memorial Day. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Combs/Weitlich
In the hours before
Special weather statement, May 30, 3:43 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
343 PM EDT Sun May 30 2021
FLZ147-302015-
Northern Brevard County FL-
343 PM EDT Sun May 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREVARD COUNTY UNTIL
415 PM EDT...
At 342 PM EDT, Doppler radar was tracking a strong thunderstorm over
Port Saint John, moving northeast at 10 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Titusville, Sharpes, Port Saint John, Space Coast Airport and
Canaveral Groves.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2841 8083 2847 8088 2847 8087 2849 8088
2850 8088 2851 8089 2851 8091 2852 8091
2853 8093 2864 8080 2845 8064
TIME...MOT...LOC 1942Z 232DEG 9KT 2849 8079
PendergrastThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 4:41 PM EDT | Special Weather Statement | MLB | Orange | 49 min |
| May 30, 5:38 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 14 min |
| May 30, 5:48 PM EDT | Special Weather Statement | MLB | Saint Lucie | 42 min |
| May 30, 5:53 PM EDT | Special Weather Statement | MLB | Volusia | 52 min |
| May 30, 6:12 PM EDT | Special Weather Statement | MLB | Martin | 48 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.